MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-68
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hematoma (1884); Obstruction/Occlusion (2422); Cerebral Edema (4403)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that the react 68 catheter separated during the procedure.The patient was undergoing a mechanical thrombectomy.The access vessel was the internal carotid artery (ica), which was 3-4mm in diameter.The patient's vessel tortuosity was normal.It was reported that the react 68 catheter was used in combination with a solitaire to perform aspiration and thrombectomy.The solumbra procedure was performed three times.However, during the fourth thrombectomy attempt, it was discovered that the coil at the distal end of the react 68 had protruded from the catheter, confirming a separation between the coil and the catheter.The doctor immediately replaced the catheter with a react 71 to continue the procedure. the patient¿s embolism was located between c2 and c6 segments, and a total of 9 thrombectomies were performed.The aspiration catheter was positioned in the ica around the c5-c6 region.After performing dsa imaging, it was observed that both the anterior cerebral artery (aca) and middle cerebral artery (mca) were open, but after the aspiration catheter was removed, the occlusion reappeared.Since 9 thrombectomies had already been performed, the doctor was concerned about the condition of the blood vessels and decided not to proceed with further thrombectomy.A subsequent ct scan showed no hemorrhage, but there was some mild cerebral swelling and poor circulation.The patient's family was concerned about the possibility of needing a decompressive craniectomy, so the patient was transferred to a different hospital to be treated by a familiar physician. the patient had a mild brain hematoma. the devices were prepared and flushed according to the instructions for use (ifu).Ancillary devices include a rebar 18 microcatheter, solitaire stent retriever, and non-medtronic guide catheter, microcatheter, and guidewire.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the event was not determined.The cause of the catheter separation was not determined.After the ninth thrombectomy, it was confirmed that there was another occlusion.No further attempts were made due to concerns about bleeding.The doctor used the react 68 in combination with the solitaire x for thrombectomy.After the third use, while preparing for the fourth aspiration, an abnormality was noticed.Upon removing the react 68 from the patient, it was found that the coil at the front end of the react 68 had detached.The doctor immediately switched to the react 71 to continue the procedure.
 
Additional Manufacturer Narrative
H3: product analysis #707081861:¿ equipment used: vis (m-78210), 203cm ruler (m-83361) ¿ drawing(s) referenced: none ¿ as found condition: the react-68 catheter was returned for analysis within a shipping box and a plastic pouch.¿ damage location details: no damages were found with the react-68 catheter hub.No bends or kinks were found with the react-68 catheter body.No breaks or separations were found with the react-68 catheter body; however, the catheter inner wire was found unraveling from within the catheter distal tip.Upon examination, approximately 0.5cm of the distal inner wire was found to have unraveled.¿ testing/analysis: ¿ conclusion: based on the device analysis and reported information, the customer¿s report was confirmed.It was reported that ¿the coil at the distal end of the react 68 had protruded from the catheter¿ and the returned react-68 catheter inner wire was found unraveling from within the catheter distal tip.However, the cause of the catheter damage could not be determined.It is possible that the damage occurred due to multiple thrombectomy attempts with the solitaire x revascularization device or if the solitaire x revascularization device was damaged.The solitaire x revascularization device was not returned; therefore, an analysis could not be performed, and any contributing factors could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20453056
Report Number2029214-2024-01884
Device Sequence Number20972277
Product Code DQY
UDI-Device Identifier00847536041967
UDI-Public00847536041967
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K180715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2025
Device Model NumberREACT-68
Device Catalogue NumberREACT-68
Device Lot NumberB646359
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer10/17/2024
11/19/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date11/08/2024
12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale